19 votes
Accepted

$8$-ary operation $(\mathbb{P}^2)^8 \text{ }-\to \mathbb{P}^2$, can we say anything about what this formula would look like?

This is very much a question of recent research, solved with varying degrees of generality in the papers listed below. Here is a summary. The rational map $\mathbb{P}^{2[8]}\dashrightarrow \mathbb{P}...
Jack Huizenga's user avatar
14 votes
Accepted

Counting Hilbert polynomials of projective varieties

Edit. I edited the answer below so that it also applies to geometrically reduced schemes of degree $d$ and pure dimension $k$. Also, the argument shows that there is a single finite set $\mathcal{P}_{...
12 votes
Accepted

If $X$ is a degree 3 smooth integral surface in $P^N$, $N > 3$, is it still true that it contains 27 lines?

If $X\subset \mathbb P^n$ is a smooth and non-degenerated variety then $$ \deg X \ge 1 + \mathrm{codim} X $$ as you can learn from Varieties of Minimal Degree by Eisenbud and Harris. Thus to ...
Jorge Vitório Pereira's user avatar
11 votes
Accepted

Algebraic cycles, Chow spaces and Hilbert-Chow morphisms

Mathoverflow answer In my thesis [R4], I gave an ad hoc definition of a Chow functor ($\mathrm{Chow}_r$ above) that was meaningful also in characteristic p and close to Barlet's and Angéniol's ...
David Rydh's user avatar
  • 4,909
11 votes
Accepted

Chow ring of Hilbert scheme of 4 points in $\mathbb{P}^2$

In principle, the Chow rings of Hilbert schemes of length $d$ subschemes in $\mathbb{P}^2$ are known (though it may still be a nontrivial task to extract information from the known descriptions). Here ...
Matthias Wendt's user avatar
10 votes
Accepted

On non-representability of certain hom schemes

Welcome, new contributor. Let $k$ be a field. Let $Y$ be a finite type, separated $k$-scheme such that the $k$-algebra $\mathcal{O}_Y(Y)$ is a $k$-vector space of infinite dimension. For instance, ...
6 votes

Connectedness of Quot schemes

The simplest example when connectedness fails is the Hilbert scheme of lines on a quadric surface: $$ \mathrm{Hilb}_{1+t}(\mathbb{P}^1 \times \mathbb{P}^1) = \mathbb{P}^1 \sqcup \mathbb{P}^1, $$ where ...
Sasha's user avatar
  • 36.9k
5 votes
Accepted

Multiple of a flat family of subschemes is flat

I am just posting my comment as an answer. No, that is not true. Let $X$ be $\text{Spec}\ k[t,u]/\langle tu\rangle $. Let $S$ be $\text{Spec}\ k[ϵ]/\langle ϵ^2 \rangle.$ Let $I$ be $\langle t,u−ϵ\...
5 votes

Moduli spaces in applied mathematics and condensed matter physics?

Regarding question 2: FQHEs are examples of topological phases of matter, whose effective field theories are topological quantum field theories, whose quasi-particle excitations are (essentially) ...
4 votes

Moduli spaces in applied mathematics and condensed matter physics?

In response to [2], the classification of topological insulators (or more generally, of any gapped condensed matter, so also superconductors) relies on moduli spaces, see for example this tutorial by ...
4 votes

Reference Request for Hilbert Schemes

I am not an expert on Hilbert schemes but I would recommend the following references: Eisenbud, Harris, "the geometry of schemes". A beautiful, relatively short introduction to scheme theory. ...
Joey's user avatar
  • 331
4 votes

Regarding a conjecture Fogarty proposed

The conjecture is located at the bottom of page 520 in: Fogarty, John Algebraic families on an algebraic surface. Amer. J. Math 90 1968 511–521. In this paper it is shown that $\mathrm{Hilb}^n(\...
Sean Lawton's user avatar
  • 8,384
4 votes

When are Hilbert schemes smooth?

For some more examples of smooth HS see A.P.Staal: The ubiquity of smooth Hilbert schemes, arxiv AG 31.Jan. 2017.
G.G.'s user avatar
  • 49
4 votes
Accepted

Tangent space to Hilbert schemes of points

See Lemma B.5.6 in A. Kuznetsov, Yu. Prokhorov, C. Shramov, "Hilbert schemes of lines and conics and automorphism groups of Fano threefolds", Japanese Journal of Mathematics, V. 13 (2018), N. 1, pp. ...
Sasha's user avatar
  • 36.9k
4 votes
Accepted

tangent bundle of Hilbert schemes of points on a projective surface

The tangent bundle on $S^{[n]}$ is not quite isomorphic to $(T_S)^{[n]}$, rather by Theorem B of Stapleton's paper listed below there is an injection of the former into the latter. Stapleton, David, ...
pbelmans's user avatar
  • 1,486
3 votes
Accepted

irreducibility punctual Hilbert scheme of relative subschemes of length $2$

If I understand the question correctly, the subset $\mathcal{H}_U$ is the closure of the locus parametrizing two distinct points. Over this locus, the Hilbert-Chow morphism $\pi$ is an isomorphism so ...
Dori Bejleri's user avatar
  • 2,880
3 votes
Accepted

Degrees of syzygies of points in $\mathbb P^2$

I asked David Eisenbud and was told about Exercises 12 and 13 of Chapter 3 in his book "Geometry of Syzygies". Putting together, they show that for a generic set of $n$ points $X$ in $\mathbb P^2$, ...
Hailong Dao's user avatar
  • 30.3k
3 votes

Curves and trisecant lines

Edit. Actually, every nondegenerate curve in $\mathbb{P}^3$ except for twisted cubics and elliptic quartics has a $1$-parameter family of trisecant lines: Curve of 3-secant lines I am just expanding ...
3 votes

Moduli spaces in applied mathematics and condensed matter physics?

You can consider Nekrasov-Shatashvili for application to Toda chain or Calagero-Moser type systems. That nominally looks like a string or high energy particle link, but those systems are integrable ...
3 votes

Moduli spaces in applied mathematics and condensed matter physics?

Re: q. 3), consider the geometry of the space of phylogenetic trees.
3 votes
Accepted

When Hom scheme has projective components?

Let $k$ be an algebraically closed field of characteristic zero and let $X$ be a projective variety over $k$. To try and answer your first two questions, let us try formalize the property that Hom-...
Ariyan Javanpeykar's user avatar
2 votes

Is there a scheme parametrizing the closed subgroups of an algebraic group?

If we work with algebraic varieties instead of schemes, then there is a positive answer: I described an ind-variety parametrising families of connected algebraic subgroups of an algebraic group $G$, ...
Michaël Le Barbier's user avatar
2 votes

Hilbert scheme of points and passing curves

If you take any zero-dimensional subscheme Z of P^2 of length 5, the only way two conics can both contain it is if they have a common component, which must then be a line L, hence they must be of the ...
tiritiri's user avatar
2 votes
Accepted

Construction of an atlas for the moduli stack $\mathcal{Bun}_X^{n,d}$ in F. Neumann's 'Algebraic Stacks and Moduli of Vector Bundles'

I don't know what is going on exactly (misprints?), but here are some ideas: If you take a point of $q\in R_m$ (i.e. $U=Spec(k)$) defined by a sequence $0 \rightarrow G \rightarrow \mathcal{O}_X^{P(m)}...
Bernie's user avatar
  • 1,015
2 votes
Accepted

When is the morphism from the Hilbert scheme to the moduli scheme of stable sheaves an isomorphism?

This works for any smooth projective variety $X$ under the assumption $$ \mathrm{Pic}^0(X) = 0 $$ and any $Z$ of codimension at least 2. For the proof see Lemma B.5.6 in Kuznetsov, Alexander G.; ...
Sasha's user avatar
  • 36.9k
1 vote

The weight of a weighted filtration is given (for large $m$) by a polynomial

I'm aware this is an old question, but I'm answering it for the benefit of anyone who comes across this question in the future. There are not one but two proofs of this result in the paper Uniform $K$-...
G Cooper's user avatar
1 vote

How to understand the proof of Proposition 2.1 in the paper 'Nodes and the Hodge conjecture'?

As R.P.Thomas told me, the relative Hilbert scheme there is the usual one, and the section 4 of the paper A remark on singularities of primitive cohomology classes gives a more explicit refinement.
Bonbon's user avatar
  • 806
1 vote

Core of the Jordan quiver variety

Actually, the answers to 1 and 3 are mentioned in Nakajima's book on Hilbert Schemes, in Exercise 5.15, and later proved in the paper https://arxiv.org/pdf/math/0311058.pdf by Nakajima and Yoshioka. ...
Filip's user avatar
  • 1,617
1 vote

Exceptional divisor of the Hilbert-Chow morphism of the punctual Hilbert scheme

Note that $\mathrm{E}$ is the branch divisor of the covering $p:\mathrm{Z}\rightarrow\mathrm{X}^{[n]}$, where $\mathrm{Z}\subset\mathrm{X}\times\mathrm{X}^{[n]}$ is the universal subscheme. Hence $-...
ssx's user avatar
  • 2,729

Only top scored, non community-wiki answers of a minimum length are eligible